Georgia, 2011Hail in Georgia, June 2, 2011
June 2, 2011 · NWS FFC · 1 event in 1 county or zone
A strong subtropical ridge was centered across the mid-south, with Georgia on the eastern periphery of this upper high. A backdoor front was evident across extreme northeast Georgia and the southern Appalachians.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong subtropical ridge was centered across the mid-south, with Georgia on the eastern periphery of this upper high. A backdoor front was evident across extreme northeast Georgia and the southern Appalachians. This front, combined with a very warm, moist, unstable air mass in place across the state set the stage for isolated afternoon thunderstorm development. A few of these became strong, with one reaching marginal severe limits in Chattahoochee county of west central Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 2, 2:20 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 2, 2:20 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT THU JUN 2 2011
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HOT CONDITIONS EXPECTED TO CONTINUE THROUGH THE SHORT TERM...WITH
NEAR RECORD TEMPERATURES ACROSS MUCH OF THE STATE. UPPER LEVEL HIGH
PRESSURE REMAINS STRONG OVER THE SOUTHEAST U.S. EVEN WITH THE RIDGE
CENTER SHIFTING SLIGHTLY WEST. WITH AN UPPER LEVEL DISTURBANCE
CIRCLING THE HIGH PRESSURE AND DROPPING INTO THE CAROLINAS
FRIDAY...WILL SEE INCREASED CHANCES OF PRECIPITATION FRIDAY AND
SATURDAY...ESPECIALLY ACROSS EASTERN AND PARTS OF CENTRAL GEORGIA.
THOUGH AMPLE LOW LEVEL MOISTURE IS PRESENT ACROSS THE
STATE...RELATIVE HUMIDITY LEVELS ARE JUST LOW ENOUGH THAT HEAT INDEX
VALUES ARE EXPECTED TO REMAIN BELOW THE 105 HEAT ADVISORY CRITERIA.
MINIMUM TEMPERATURES ARE APPROACHING THE 75 DEGREE CRITERIA IN AREAS
NEAR COLUMBUS...SO WILL HAVE TO MONITOR CONDITIONS...ESPECIALLY ON
SATURDAY...WHERE HEAT INDEX VALUES IN THE SAME AREA ARE IN THE
100-104 RANGE.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ALTHOUGH INCONSISTENCIES EXIST BETWEEN MODELS THROUGH THE LONG
TERM...OVERALL CONSENSUS REMAINS HOT AND MAINLY DRY...WITH GENERAL
DIURNAL CONVECTION RESULTING IN SLIGHT CHANCE POPS AT BEST.
TEMPERATURES EXPECTED TO STAY ABOVE NORMAL...WITH ABOVE 90 DEGREE
HIGHS FOR MUCH OF THE STATE THROUGH LATE NEXT WEEK.
31
&&
.CLIMATE...
RECORDS FOR 06-03...FRIDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 99 1985 63 1967 72 2002 47 1956
1951
1926
KATL 96 1936 62 1967 75 1985 46 1956
KCSG 99 1985 72 1970 76 1985 44 1956
KMCN 102 1985 73 1932 77 1985 48 1956
RECORDS FOR 06-04...SATURDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 103 1911 66 1997 71 2008 52 1929
1976 2000
1985
KATL 98 1911 66 1976 76 1895 54 1969
1954
1879
KCSG 100 1985 72 1976 77 1998 53 1969
KMCN 103 1985 73 1997 75 1941 49 1969
RECORDS FOR 06-05...SUNDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 69 1997 73 1985 49 1954
KATL 98 1985 66 1997 75 1985 50 1954
1886
KCSG 103 1985 73 1997 74 1993 48 1954
1981
KMCN 102 1985 71 1997 75 1985 51 1954
1969
1926
RECORDS FOR 06-06...MONDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 100 1985 70 1997 74 1985 51 1976
KATL 100 1943 66 1997 77 1985 53 1997
1954
1946
KCSG 103 1985 77 1997 76 1981 52 1954
KMCN 105 1985 69 1997 76 1985 52 2006
RECORDS FOR 06-07...TUESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 102 1933 65 1997 73 1980 50 2000
KATL 97 1943 62 1997 75 1899 50 1998
1933 1885
KCSG 98 1993 69 1997 76 1981 54 1976
KMCN 100 1933 70 1968 74 1980 52 1976
RECORDS FOR 06-08...WEDNESDAY
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 101 2008 69 1997 74 1933 50 1977
KATL 96 1952 68 1997 77 1899 52 1977
KCSG 98 2008 74 1997 75 1981 54 1955
1980
1953
KMCN 100 2008 73 1997 74 1981 53 1998
1912 1980 1991
1933
&&
.AVIATION...
18Z UPDATE...
VFR DOMINATES THROUGH THE FORECAST PERIOD...WITH HAZE CAUSING
VSBYS TO DROP AS LOW AS MVFR OVERNIGHT AS WINDS CALM. EXPECTING
PCPN/CONVECTION IN NE GA FROM 20-03Z TO AFFECT AHN...HRRR MODEL
CONCURS WITH IT NOT ENTERING METRO ATL. WINDS FROM W-NW THROUGH
THE PERIOD AT METRO ATL TAF SITES...OTHER SITES MAY SEE SOME WEAK
SW WINDS BRIEFLY TONIGHT.
//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON PCPN...CONVECTION...AND VSBYS.
MEDIUM CONFIDENCE ON WIND.
GFS AND HRRR SOLUTIONS PREFERRED...NAM TOO MOIST.
10
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 70 97 67 96 / 40 20 20 5
ATLANTA 73 95 72 94 / 20 10 10 10
BLAIRSVILLE 64 91 61 92 / 20 20 20 5
CARTERSVILLE 67 96 66 95 / 20 10 10 5
COLUMBUS 74 99 74 97 / 20 20 20 10
GAINESVILLE 71 95 69 94 / 30 20 20 5
MACON 70 98 69 97 / 20 20 20 10
ROME 68 97 67 97 / 20 5 10 5
PEACHTREE CITY 68 96 67 95 / 20 10 10 10
VIDALIA 71 94 71 93 / 20 30 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31Hazardous weather outlook, Jun 2, 4:10 AM EST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT THU JUN 2 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 AM EDT THU JUN 2 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO DOMINATE ACROSS THE DEEP SOUTH.
HOWEVER... A WEAK SURFACE TROUGH ACROSS CENTRAL GEORGIA WILL
DRIFT NORTHWARD THROUGH TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
OCCASIONAL CLOUD TO GROUND LIGHTNING.
.DISCUSSION...
HOT DAYTIME TEMPERATURES AND A WEAK SURFACE TROUGH OF LOW PRESSURE
WILL COMBINE TO BRING A SLIGHT CHANCE OF THUNDERSTORMS TO PARTS OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. THE GREATER
CHANCE FOR DEVELOPMENT WILL BE GENERALLY ALONG AND EAST OF A ROME
TO WINDER TO LOUISVILLE LINE...AND MAINLY BETWEEN THE HOURS OF 4
PM AND MIDNIGHT. LACK OF DEEP LAYER MOISTURE AND WEAK WIND SHEAR
PROFILES WILL HELP HOLD ANY DEVELOPMENT TO ISOLATED IN COVERAGE AND
BELOW SEVERE LIMITS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH AND
CENTRAL GEORGIA EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 2, 3:25 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT THU JUN 2 2011
GAZ076-022100-
425 PM EDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JEFFERSON COUNTY
UNTIL 500 PM EDT...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STELLAVILLE...MOVING SOUTH AT 15 MPH.
&&
LAT...LON 3317 8228 3305 8229 3293 8228 3292 8249
3310 8250 3325 8246 3328 8234
TIME...MOT...LOC 2025Z 354DEG 11KT 3314 8238Special weather statement, Jun 2, 4:31 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT THU JUN 2 2011
GAZ090-091-022200-
531 PM EDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MARION AND
CHATTAHOOCHEE COUNTIES UNTIL 600 PM EDT...
AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHRISTOPHER...MOVING WEST AT 15 MPH.
&&
LAT...LON 3223 8489 3238 8493 3242 8478 3251 8457
3238 8447 3225 8468
TIME...MOT...LOC 2131Z 072DEG 12KT 3236 8471Hail, Chattahoochee
- When
- June 2, 5:14 PM EST to 5:16 PM EST
- Where
- Chattahoochee County, 3 mi ESE of Eelbeck to 2 mi ESE of Eelbeck
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.413, -84.703
The public observed quarter-sized hail east of the Eelbeck/West Fort Benning area in northeast Chattahoochee county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 2 to 30, 2011$36 million · 6 events
- Hail and Damaging Winds in North Dakota, June 2 to 3, 2011$880,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in South Carolina, June 2, 2011$175,000 · 1.75 in hail · 42 events
- Damaging Winds and Lightning Strike in Louisiana, June 2 to 3, 2011$358,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Louisiana, June 2, 2011$105,000 · 1.5 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 2, 20112.5 in hail · 17 events
- Hail and Damaging Wind in North Carolina, June 2, 20111.75 in hail · 16 events
- Damaging Winds in South Carolina, June 2, 2011$12,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, June 2, 20111 in hail · 9 events
- Hail and Damaging Wind in Montana, June 2, 20111.75 in hail · 8 events
- Hail and Damaging Wind in South Dakota, June 2, 20111.75 in hail · 6 events
- Hail and Damaging Winds in Alabama, June 2 to 5, 2011$2,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318733.